MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: storeman.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a hair was noticed in the unopened package of a thal-quick chest tube set.No patient contact was made.To complete the procedure, another drain was used.No adverse effects have been reported.
 
Event or Problem Description
No additional information regarding patient/event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction-g5: pma/510(k)= k142829.Description of event: as initially reported, while prepping a device for an unknown procedure, the tip of a flexor ansel guiding sheath was reportedly flared.The device did not make patient contact.Another device of the same type was used to complete the procedure.Investigation - evaluation reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one flexor ansel guiding sheath was returned to cook for investigation.Upon inspecting the device, no visible damage to the sheath was noted, nor was bio matter present on the device.However, split damage was noted to the tip of the dilator.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.The complaint lot was thus concluded to be manufactured to current specifications.An ifu is provided with this device, which states, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ given the provided information, cook has concluded that a root cause could not be determined.However, possible causes for the reported event are the shipping and handling of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9557886
Report Number1820334-2020-00069
Device Sequence Number11324077
Product Code GBX
UDI-Device Identifier00827002067875
UDI-Public(01)00827002067875(17)220418(10)9676630
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/18/2022
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1000
Device Lot Number9676630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1